MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram of the leg the cannula of a micropuncture transitionless stiffened cannula access set broke.The user was gaining access through the scarred groin and went through three micropuncture sets before gaining access with a fourth device with a stiff glidewire in the outer catheter.Then, as the user was removing the cannula to upsize the sheath, the cannula broke.The user was able to remove the other half of the cannula without issue or any additional procedure.The rest of the procedure was able to be completed without issue.No portion of the device remained in the patient.No additional procedures or hospitalization was necessary.No adverse effects to the patient occurred.
 
Additional Manufacturer Narrative
Event summary: as reported, during an angiogram of the leg the cannula of a micropuncture transitionless stiffened cannula access set broke.The user was gaining access through the scarred groin and went through three micropuncture sets before gaining access with a fourth device with a stiff glidewire in the outer catheter.Then, as the user was removing the cannula to upsize the sheath, the cannula broke.The user was able to remove the other half of the cannula without issue or any additional procedure.The rest of the procedure was able to be completed without issue.No portion of the device remained in the patient.No additional procedures or hospitalization was necessary.No adverse effects to the patient occurred.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned.Accordingly, no physical examination was performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position,¿ and, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ based on the available information, cook has concluded that patient anatomy contributed to this incident, as scarring of the insertion site was reported.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11476285
Report Number1820334-2021-00933
Device Sequence Number19700952
Product Code DYB
UDI-Device Identifier00827002480049
UDI-Public(01)00827002480049(17)240106(10)13673280
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model NumberG48004
Device Catalogue NumberMPIS-401-10.0-SC-NT-U-SST
Device Lot Number13673280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1